Harmonic measure and quantitative connectivity: geometric characterization of the Lp -solvability of the Dirichlet problem

Jonas Azzam, Steve Hofmann, José María Martell, Mihalis Mourgoglou, Xavier Tolsa

Research output: Contribution to journalArticleResearchpeer-review

Abstract

It is well-known that quantitative, scale invariant absolute continuity (more precisely, the weak-A∞ property) of harmonic measure with respect to surface measure, on the boundary of an open set Ω ⊂ Rn+1 with Ahlfors–David regular boundary, is equivalent to the solvability of the Dirichlet problem in Ω , with data in Lp(∂Ω) for some p< ∞. In this paper, we give a geometric characterization of the weak-A∞ property, of harmonic measure, and hence of solvability of the Lp Dirichlet problem for some finite p. This characterization is obtained under background hypotheses (an interior corkscrew condition, along with Ahlfors–David regularity of the boundary) that are natural, and in a certain sense optimal: we provide counter-examples in the absence of either of them (or even one of the two, upper or lower, Ahlfors–David bounds); moreover, the examples show that the upper and lower Ahlfors–David bounds are each quantitatively sharp.
Original languageEnglish
Pages (from-to)881-993
Number of pages113
JournalInventiones Mathematicae
Volume222
Issue number3
DOIs
Publication statusPublished - 1 Dec 2020

Fingerprint

Dive into the research topics of 'Harmonic measure and quantitative connectivity: geometric characterization of the Lp -solvability of the Dirichlet problem'. Together they form a unique fingerprint.

Cite this